MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION QUILL; SXMD1B403

SURGICAL SPECIALTIES CORPORATION QUILL; SXMD1B403
Model Number SXMD1B40312
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2025 that post-operatively the surgical incision ruptured and caused bleeding.An additional operation was completed and the patient is reportedly stable.No other injuries reported.
 
Additional Manufacturer Narrative
The actual device was not available for review.Without receiving sterile devices from the same finished the ethicon third party evaluation of the needle component or receiving details regarding the preoperative preparation of the device, tools utilized to grasp the needle component, the size trocar used compared to the size needle on the device, procedure performed or the surgeon¿s technique, a definitive root cause cannot be determined at this time.Based on our review of the device history record (dhr) for the subject device, there were no recorded nonconformances, deviations, or other manufacturing anomalies that could account for the reported failure.All production and inspection processes were completed in accordance with specified requirements, and no irregularities were identified that would have impacted the device's functionality or quality.Indications: stratafix spiral pga-pcl device is indicated for use in soft tissue approximation where use of absorbable sutures is appropriate.Contraindications: stratafix spiral pga-pcl device is not to be used where extended approximation of tissue under stress is required and is not to be used in conjuction with or for fixation of prosthetic devices (e.G.Heart valves or synthetic grafts) that are non-absorbable in nature.Warnings: do not resterilize.Discard opened, unused stratafix spiral pga-pcl device and associated surgical needles.Users should be familiar with surgical procedures and techniques involving absorbable sutures before employing stratafix spiral pga-pcl device for wound closure, as risk of wound dehiscence may vary with the site of application and the suture material used.Physicians should consider the invivo performance (under actions section) when selecting a suture for use in patients.The use of this suture may be inappropriate in elderly, malnourished or debilitated patients, or in patients suffering from conditions which may delay wound healing.The safety and effectiveness of stratafix spiral pga-pcl device has not been established for use in facial closures (including abdominal wall, thoracic and extremity fascial closures), gastrointestinal anastomoses, cardiovascular anastomoses, neurological surgery, opthalmic surgery, orthopedic surgery or microsurgery.As with any foreign body prolonged contact of any suture with salt solutions, such as those found in the urinary or biliary tracks may result in calculus formation.As an absorbable suture, stratafix spiral pga-pcl device may act transiently as a foreign body.Acceptable surgical practice should be followed for the management of contaminated or infected wounds.As this is an absorb suture material the use of supplemental non-absorbable sutures should be considered by the surgeon in the closure of site which may undergo expansion, stretching or distention, or which may require additional support.Precautions : stratafix spiral pga-pcl device contains bidirectionally oriented, barbs to anchor tissues, and does not require knots to approximate opposing edges of a wound.Tying of knots with device will damage the barbs and potentially reduce their effectiveness.For the bidirectional forces to be created and for the device to function properly both sides of the stratafix spiral pga-pcl device must be engaged in the tissue.Additionally, when completing placement and additional backstitch or bite of tissue lateral to the end of the incision is required to lock the device in place.Avoid contacting the stratafix spiral pga-pcl device and associated needles with other materials, (e.G.Surgical gauze, drapes, etc)., in the surgical field to prevent and narrowing on the bars.If the bars catch carefully pull the material in opposite directions of the needle to disengage it from the bars.Care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments, such as needle holders and forceps.Do not pull the stratafix spiral pga-pcl device out of the package by the needles as this can cause the barbs to catch on one another.Do not attempt to remove memory in the polymer by running fingers down the suture materials as this can damage the barbs.Infections erythema, foreign body reactions transient inflammatory reactions and instances dehiscent are typical or foreseeable risks associated with any suture and hence are also potential complications associated with device.When using device subcutaneously, the device should be placed as deeply as possible in order to minimize erythema and duration usually associated with absorption.Acceptable surgical practice should be followed with respect to drainage enclosure of infected wounds.To avoid damaging needle points and swage areas grasp the needle in an area 1/3 to 1/2 of the distance from the swaged end to the point.Shaping needles may cause them to lose strength and be less resistant to bending and breaking.Users should exercise caution when handling surgical needles to avoid inadvertent needle sticks.Discard used needles in sharps containers.Adverse reactions: adverse effects associated with the use of this device may include wounds failure to provide adequate wind support enclosure of the site or expansion, stretching or distention occur failure to provide adequate wind, support, elderly malnourished or debilitated, patients or impatient suffering from conditions may delay wound healing infection, minimal, acute inflammatory tissue reaction, localized irritation when skin sutures are left in place for greater than seven days, suture extrusion, and delayed absorption in tissue with poor blood supply calculate formation and urinary tracks when prolonged contact with salt solutions, such as urine and bio occurs and transitory local infection at the wound site.Broken needles may result in extended or additional surgeries or residual foreign bodies.Inadvertent needle sticks with contaminated surgical needles may result in the transmission of bloodborne pathogens.

Brand Name
QUILL
Common Device Name
SXMD1B403
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b
tijuana baja california 02090
MX  02090
Manufacturer (Section G)
CORZA MEDICAL
6 campus drive
suite 310
parsippany NJ 07054
Manufacturer Contact
virnalisa cobacha
6 campus drive
suite 310
parsippany, NJ 07054
MDR Report Key22776426
Report Number3010692967-2025-00047
Device Sequence Number9488075
Product Code GAM
UDI-Device Identifier10705031228054
UDI-Public10705031228054
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141778
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXMD1B40312
Device Lot NumberE905KXZ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown